MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE MEDIAL CONGRUENT (MC) RIGHT 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE MEDIAL CONGRUENT (MC) RIGHT 10 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Cyst(s) (1800); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Ambulation or Postural Difficulties (2544); Joint effusion (4849)
Date of Event 09/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via study a patient underwent a right knee arthroplasty.Subsequently, the patient developed pain, swelling, decreased range of motion, difficulty with mobility, and a baker¿s cyst also formed.Subsequently, approximately five months later, the patient underwent an arthroscopic procedure for lysis of scar tissue and adhesions as well as drainage of the cyst.At the one year check-up all the knee components remain in place and the patient is reportedly now doing well with no further complications known.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2023-00198, 3007963827-2023-00200, and 0002648920-2023-00165.D10 medical devices: femur cemented cruciate retaining (cr) standard right size 11 catalog#: 42502607002 lot#: 64694544.Tibia cemented 5 degree stemmed right size g catalog#: 42532007902 lot#: 65072239, all poly patella cemented 35 mm diameter catalog#: 42540000035 lot#: 65134461.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, g3, g6, h2, h3, h6, and h10.Arthrofibrosis is defined as the development of fibrous scar tissue within or surrounding a joint.Arthrofibrosis is a known postoperative procedure related complication that can occur from surgical implantation of new joint replacement as well as from previous injuries or surgical procedures.Scar tissue formation is a normal healing response; however, the buildup of such can result in pain, stiffness, limited range of motion, and difficulty properly ambulating.If excess scar tissue develops, conservative measures such as exercises or physical therapy would be attempted first.If these attempts fail, surgical intervention such as manipulation under anesthesia, arthroscopic arthrolysis, or open arthrotomy would become necessary to remove the fibrous tissue and restore joint function.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbidities, and perioperative management.Popliteal cyst (baker's cyst) is a common complication post knee replacement but can also be caused by other problems such as arthritis.Popliteal cysts are formed from excessive synovial fluid produced postoperative that causes the fluid to collect in a lump at the back of the knee.This varies in size and can cause pressure at the back of the knee, pain with bending or extending the joint, tightness and limited rom.Medical intervention of draining the cyst, therapy, medication, or any combination can be used to resolve the cyst.The complaint indicated the patient developed a post-operative complication of popliteal cyst, requiring medical treatment.

Brand Name
ARTICULAR SURFACE MEDIAL CONGRUENT (MC) RIGHT 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17383685
Report Number3007963827-2023-00199
Device Sequence Number20354300
Product Code MBH
UDI-Device Identifier00889024468498
UDI-Public(01)00889024468498(17)260707(10)65073513
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150090
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/07/2026
Device Model NumberN/A
Device Catalogue Number42522100910
Device Lot Number65073513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight73 KG